MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROVENA POWERPICC 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PROVENA POWERPICC 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S3274355
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported provena power picc 5 fr tl secured with a securacath was found leaking right where the securacath's legs are.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr t/l powerpicc catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to all three luer adapters.The sample was returned with detached statlock and securacath catheter stabilization devices.Compression damage was observed in the catheter shaft between the 0cm and 2cm depth markings.The compression resulted in a ridge-like feature in the catheter shaft.A longitudinally aligned split was observed between the 1cm and 2cm depth markings, which occurred at the top of the ridge.Microscopic inspection of the split revealed a dully granular fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The compression damage, including the formed ridgeline was consistent with features replicated through bench testing, by applying securacath catheter stabilization devices within the taper region of bd powerpicc catheters.The compression and leakage were consistent with damage caused by application of a securacath catheter stabilization device within the taper region of the catheter shaft.These observations were consistent with the event description, which indicated use of a securacath.Use of catheter stabilization devices that compress the catheter shaft is not recommended, as that compression may cause catheter damage.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported provena power picc 5 fr tl secured with a securacath was found leaking right where the securacath's legs are.Add info rcvd: was there patient harm reported?: no.

Brand Name
PROVENA POWERPICC 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11757260
Report Number3006260740-2021-01639
Device Sequence Number17025891
Product Code LJS
UDI-Device Identifier00801741130052
UDI-Public(01)00801741130052
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS3274355
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;